Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 64, NWS Shreveport, LA

July 9, 2007Hempstead County, Lafayette County, Nevada County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Jul 9, 2007, 3:56 PM CDT for Hempstead County, Lafayette County, Nevada County, Arkansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2007, 3:56 PM CDT (20:56 UTC)
Expired
Jul 9, 2007, 8:00 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Hempstead County, AR, Lafayette County, AR, Nevada County, AR

The radar

The Shreveport radar (KSHV), 115 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 4:10 PM CDTFLASH FLOODHope, ARWATER COVERING SEVERAL ROADWAYS IN HOPE. REPORT FROM NWS LZK EMPLOYEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2246 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 092058
FFWSHV
ARC057-073-099-100100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF HOPE...
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF PRESCOTT...

* UNTIL 800 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAINFALL FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLISVILLE...WASHINGTON...ROSSTON...PERRYTOWN...EMMET...
  CANFIELD...BRADLEY...BODCAW AND BLEVINS

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3379 9317 3351 9317 3348 9339 3306 9354
      3308 9378 3328 9371 3333 9365 3334 9369
      3337 9367 3344 9373 3348 9371 3355 9376
      3398 9374

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:23 PM CDT, 33 minutes earlier.

Area forecast discussion, Jul 9, 3:23 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT MON JUL 9 2007

.DISCUSSION...

AFTERNOON RADAR IS LIT UP AGAIN AS MOISTURE AND HEATING INTERACTS
WITH ANOTHER UPPER LEVEL LOW PRESSURE FEATURE MOVING ACROSS THE
AREA. EAST TEXAS IS GETTING A REPREIVE FROM THE HEAVIER ACTIVITY
THIS AFTERNOON...INSTEAD SOUTHWEST ARKANSAS IS GETTING THERE SHOT
AT THE HEAVIER THUNDERSTORMS.

SCATTERED THUNDERSTORM ACTIVITY WILL LINGER IN THE FORECAST
THROUGH THE MIDDLE OF THE WORK WEEK...AS AN UPPER LEVEL TROUGH
AXIS LINGERS ACROSS THE SOUTHERN PLAINS DURING THE SHORT TERM. BY
THURSDAY...THIS FEATURE SHIFTS EAST OF THE AREA...AS THE UPPER
LEVEL RIDGE OVER THE WESTERN STATES AMPLIFY...AND THE RIDGE OVER
THE EASTERN STATES SHIFTS OUT INTO THE ATLANTIC. NORTHWEST FLOW
WILL SETUP ACROSS THE AREA AT THE END OF THE WEEK AND LOW CHANCES
LINGER...AS POPS DROP OFF TO THE 20 CENT RULE. TEMPS ARE EXPECTED
TO REMAIN STEADY THROUGH MUCH OF THE WEEK...CONTINUE AT NEAR TO
SLIGHTLY BELOW NORMAL.

ELEVEN

&&

.AVIATION...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
THROUGH 10/18Z. EXPECT IFR/MVFR CIGS AND VSBYS VCNTY OF CONVECTION...
OTHERWISE MAINLY VFR. ALSO..EXPECT EARLY MORNING REDUCTION IN CIGS
AND VSBYS FROM DEEP EAST TX ACROSS NORTHCENTRAL LA AND INTO SOUTHWEST
AR  WITH REDUCED VISIBILITIES OF 1 TO 3 STATUTE MILES AND CIGS NEAR
8 HUNDRED FEET...MAINLY BETWEEN 10/09Z AND 10/14Z.  SURFACE WINDS
SOUTH TO SOUTHWEST AROUND 10 KNOTS WILL DIMINISH INTO THE 4 TO 8
KNOT RANGE AFTER 10/01Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  91  75  91 /  20  30  30  40
MLU  75  89  75  90 /  30  40  30  40
DEQ  73  89  73  90 /  20  40  30  40
TXK  74  90  74  91 /  20  30  30  40
ELD  74  89  74  89 /  30  40  30  40
TYR  75  92  75  93 /  20  20  30  40
GGG  75  91  75  93 /  20  20  30  40
LFK  75  93  75  92 /  20  20  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/14
Hazardous weather outlook, Jul 9, 12:00 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUL 9 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
FOUR STATE REGION THIS AFTERNOON...MOST NUMEROUS ACROSS PORTIONS
OF EXTREME EASTERN TEXAS...AND MUCH OF NORTH LOUISIANA...AHEAD OF AN
UPPER LEVEL DISTURBANCE THAT WILL SLOWLY SHIFT EAST ACROSS THE
AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER
STORMS...ALTHOUGH THE FLASH FLOOD THREAT SHOULD REMAIN MINIMAL AS
THESE STORMS WILL EXHIBIT MORE MOVEMENT THAN STORMS THAT CAUSED
SIGNIFICANT FLOODING LAST WEEK ACROSS NORTHEAST TEXAS AND
NORTHWEST LOUISIANA. ADDED DAYTIME HEATING MAY ALSO ENHANCE AN
ISOLATED SEVERE WEATHER THREAT...ESPECIALLY OVER EAST TEXAS AND
WESTERN LOUISIANA. SHOULD ANY STORMS BECOME SEVERE...THE MAIN
THREAT WILL BE STRONG DAMAGING WINDS. THE SHOWERS AND
THUNDERSTORMS WILL BEGIN TO DIMINISH EARLY THIS EVENING AS THE
DISTURBANCE SHIFTS EAST OF THE AREA...AND AS DAYTIME HEATING
SUBSIDES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...AS WEAK UPPER LEVEL DISTURBANCES CONTINUE TO SHIFT
SOUTHEAST INTO THE REGION. ONE SUCH DISTURBANCE WILL FOCUS SCATTERED
SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT ACROSS EXTREME
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST
ARKANSAS. ISOLATED SEVERE STORMS CAN NOT BE RULED OUT OVER THESE
AREAS DURING THIS TIME...ALTHOUGH ANY STORM THAT DEVELOPS ACROSS THE
AREA WILL HAVE THE POTENTIAL FOR PRODUCING BRIEF HEAVY RAINFALL AND
DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON
ACROSS EAST TEXAS AND NORTH LOUISIANA.

11

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 4:58 PM CDTSevere Thunderstorm WarningSHVUnion62 min
Jul 9, 5:04 PM CDTFlash Flood WarningSHVColumbia116 min
Jul 9, 5:31 PM CDTFlash Flood WarningSHVSevier119 min
Jul 9, 5:31 PM CDTFlash Flood WarningSHVUnion119 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.